MAUDE Adverse Event Report: SPINAL ELEMENTS, INC LOTUS; POSTERIOR CERVICAL SCREW SYSTEM

SPINAL ELEMENTS, INC LOTUS; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 32545-30
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the review of dhr, the record states that the product was inspected and accepted for use and met all specified parameters of the inspection process with no associated nonconformance specific to this product issue.The device was not returned as the patient retains the device, and could not be evaluated.Additionally, no images of the device or event radiographs were provided for analysis.Complaint cannot be confirmed.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, the degree of pseudarthrosis (as reported), patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported.) these factors dictate the longevity of the implant.Root cause or specific failure mode cannot be determined, but 3 years of cyclical fatigue on an unfused segment may have caused or contributed to this event.Labeling review notes: "possible adverse events.2.Disassembly, bending, and/or breakage of any or all of the components.3.Loss of fixation.".
 
Event or Problem Description
Received report from patient.Patient states he underwent 6 level posterior cervical thoracic fixation surgery at c2-t1 on (b)(6) 2019.Patient states he was cleared for normal activity.Reportedly t1 had not fused and the t1 screw fractured 3 years post-op.The device was removed/revised on (b)(6) 2023.On (b)(6) 2023 surgeon attempted a fusion surgery again t1-t2.And most recently the construct was extended four levels from t2-t6.Patient states he is currently doing well but endured pain.

Brand Name
LOTUS
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer (Section G)
SPINAL ELEMENTS
3115 melrose dr
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose dr
carlsbad, CA 92010
MDR Report Key19920140
Report Number3004893332-2024-00007
Device Sequence Number8094656
Product Code NKG
UDI-Device Identifier00840606106917
UDI-Public00840606106917
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K151705
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32545-30
Device Lot Number170030
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale